Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Developed epilepsy at age of 4 months, on medications, still gets seizures. Do polio medication trigger seizures ?

. My son developed epilepsy when he was 4 months old. He is on 3 different medicines but he still gets seizures. He is almost meeting lots of milestones, except few . He will be 3 years old in May , recently he was given polio drops , I was wondering if polio medication can have possible interactions with his current keppra, lamictal and trileptal medication. Or if polio medication can trigger seizures. Please relpy thanks
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

It is not likely to be related to the 'polio medication'
Fine tuning of the doses of the drugs is necessary in a growing child / blood levels may have to be measured for some / there are neurologists, specialised exclusively in epilepsy, who could guide better than anybody.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 13 Apr 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum.
Thanks for choosing H.C.M.F.
Actually the seizures starting in early life are usually secondary to fever, and called fibrile convulsions. other wise they may be secondary to birth injury by forced delevery. Rarely can be due to tuberculosis, or some other disease.
Polio drops may not have any relation with the fits. The treatment failure may depend upon the no treatment given to the underlying cause, or use of triggering drugs used for other causual infections like cold, fever etc by anti histamines, fluroquinolones ete which have fits as side effect. By avoiding these drugs one can avoid fits while on treatment.
Wishing him a quick and complete remission .
Best regards.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor